Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 64, NWS Sioux Falls, SD

June 20, 20156 counties in Minnesota; 4 counties in South Dakota; Lyon County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 20, 2015, 3:19 AM CDT for 6 counties in Minnesota; 4 counties in South Dakota; Lyon County, Iowa. It was in force for 41 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2015, 3:19 AM CDT (08:19 UTC)
Expired
Jun 20, 2015, 4:00 AM CDT
In force
41 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Lyon County, IA, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Brookings County, SD, Lincoln County, SD, Minnehaha County, SD, Moody County, SD

The radar

The Sioux Falls radar (KFSD), 41 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 3:40 AM CDTTSTM WND GST 65Beaver Creek, MN
Jun 20, 3:40 AM CDTTSTM WND GST 65Lake Benton, MNPOWER POLES AND TREES DOWNED
Jun 20, 3:45 AM CDTTSTM WND DMGFlorence, MNTREE DAMAGE AND FARM WAGON TOSSED.
Jun 20, 3:45 AM CDTTSTM WND DMGLuverne, MNTREES DOWNED
Jun 20, 3:50 AM CDTTSTM WND DMGMagnolia, MNLARGE TREE BRANCHES DOWNED
Jun 20, 3:50 AM CDTTSTM WND GST 604 S Garvin, MNPLAYGROUND EQUIPMENT TOSSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:18 AM CDTSevere Thunderstorm WatchSPC3 hr
Jun 19, 10:57 PM CDTSevere Thunderstorm Watch PDSSPC5 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2015-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2015-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WUUS53 KFSD 200819
SVRFSD
IAC119-MNC081-083-101-105-117-133-SDC011-083-099-101-200900-
/O.NEW.KFSD.SV.W.0064.150620T0819Z-150620T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
319 AM CDT SAT JUN 20 2015

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LYON COUNTY IN NORTHWESTERN IOWA...
  MURRAY COUNTY IN SOUTHWESTERN MINNESOTA...
  PIPESTONE COUNTY IN SOUTHWESTERN MINNESOTA...
  LINCOLN COUNTY IN SOUTHWESTERN MINNESOTA...
  WESTERN NOBLES COUNTY IN SOUTHWESTERN MINNESOTA...
  SOUTHWESTERN LYON COUNTY IN SOUTHWESTERN MINNESOTA...
  ROCK COUNTY IN SOUTHWESTERN MINNESOTA...
  SOUTHERN BROOKINGS COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  EASTERN MINNEHAHA COUNTY IN SOUTHEASTERN SOUTH DAKOTA...
  MOODY COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  NORTHERN LINCOLN COUNTY IN SOUTHEASTERN SOUTH DAKOTA...

* UNTIL 400 AM CDT

* AT 319 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR WHITE TO NEAR TRENT TO NEAR TEA...MOVING EAST
  AT 65 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  JASPER AROUND 325 AM CDT.
  LAKE ALVIN STATE RECREATION AREA...PIPESTONE NATIONAL MONUMENT AND
  PIPESTONE NATIONAL MONUMENT AROUND 330 AM CDT.
  TROSKY AND ROWENA AROUND 335 AM CDT.
  EDGERTON...LARCHWOOD...VALLEY SPRINGS...LAKE BENTON...IVANHOE...
  WOODSTOCK AND ARCO AROUND 340 AM CDT.
  TYLER...HILLS...LEOTA...LESTER...CHANDLER AND LAKE WILSON AROUND
  345 AM CDT.
  ROCK RAPIDS AND RUSSELL AROUND 350 AM CDT.
  SLAYTON AND CAMDEN STATE PARK AROUND 355 AM CDT.
  MARSHALL AND ELLSWORTH AROUND 400 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HATFIELD...MAGNOLIA...IHLEN...LYND...KENNETH...GARVIN...HADLEY...
IONA...STEEN AND BUSHNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS EASTERN SOUTH DAKOTA. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 4452 9582 4389 9563 4334 9610 4340 9693
      4350 9693 4350 9695 4390 9661 4439 9707
TIME...MOT...LOC 0819Z 269DEG 58KT 4439 9670 4390 9656 4348 9691 

HAIL...<.75IN
WIND...70MPH
 
$$

BT
2 follow-up statements
147 
WWUS53 KFSD 200832
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
332 AM CDT SAT JUN 20 2015

IAC119-MNC081-083-101-105-117-133-SDC011-083-099-101-200900-
/O.CON.KFSD.SV.W.0064.000000T0000Z-150620T0900Z/
LYON IA-MURRAY MN-PIPESTONE MN-LINCOLN MN-NOBLES MN-LYON MN-ROCK MN-
BROOKINGS SD-MINNEHAHA SD-MOODY SD-LINCOLN SD-
332 AM CDT SAT JUN 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHERN LYON...MURRAY...PIPESTONE...LINCOLN...WESTERN NOBLES...
SOUTHWESTERN LYON...ROCK...SOUTHERN BROOKINGS...EASTERN MINNEHAHA...
MOODY AND NORTHERN LINCOLN COUNTIES...

AT 332 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF HENDRICKS TO TROSKY TO NEAR LAKE
ALVIN STATE RECREATION AREA...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  EDGERTON AROUND 340 AM CDT.
  TYLER...LEOTA...CHANDLER AND ARCO AROUND 345 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HATFIELD...MAGNOLIA...IHLEN...LYND...KENNETH...GARVIN...HADLEY...
IONA...STEEN AND BUSHNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4452 9582 4389 9563 4334 9610 4340 9693
      4350 9693 4350 9695 4390 9661 4439 9707
TIME...MOT...LOC 0832Z 274DEG 52KT 4439 9639 4390 9626 4348 9661 

HAIL...<.75IN
WIND...60MPH
 
$$

BT
907 
WWUS53 KFSD 200840
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
340 AM CDT SAT JUN 20 2015

IAC119-MNC081-083-101-105-117-133-SDC011-083-099-101-200900-
/O.CON.KFSD.SV.W.0064.000000T0000Z-150620T0900Z/
LYON IA-MURRAY MN-PIPESTONE MN-LINCOLN MN-NOBLES MN-LYON MN-ROCK MN-
BROOKINGS SD-MINNEHAHA SD-MOODY SD-LINCOLN SD-
340 AM CDT SAT JUN 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHERN LYON...MURRAY...PIPESTONE...LINCOLN...WESTERN NOBLES...
SOUTHWESTERN LYON...ROCK...SOUTHEASTERN BROOKINGS...EASTERN
MINNEHAHA...EASTERN MOODY AND NORTHERN LINCOLN COUNTIES...

AT 340 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF IVANHOE TO NEAR TROSKY TO NEAR
LARCHWOOD...MOVING EAST AT 65 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  EDGERTON AND ARCO AROUND 345 AM CDT.
  TYLER...LEOTA AND LAKE WILSON AROUND 350 AM CDT.
  ROCK RAPIDS AND CHANDLER AROUND 355 AM CDT.
  ELLSWORTH...RUSSELL AND CAMDEN STATE PARK AROUND 400 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HATFIELD...MAGNOLIA...IHLEN...LYND...KENNETH...GARVIN...HADLEY...
IONA...STEEN AND AVOCA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4452 9582 4389 9563 4334 9610 4339 9685
      4345 9682 4350 9679 4393 9650 4443 9658
TIME...MOT...LOC 0840Z 271DEG 55KT 4439 9634 4390 9621 4347 9648 

HAIL...<.75IN
WIND...60MPH
 
$$

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:19 AM CDT, 0 minutes earlier.

Area forecast discussion, Jun 20, 3:19 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
319 AM CDT SAT JUN 20 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 259 AM CDT SAT JUN 20 2015

CURRENT MCS MOVING THROUGH THE FORECAST AREA AT THIS TIME
ASSOCIATED WITH A STRONG SHORT WAVE. THE FAVORED AREAS ARE
PRIMARILY ALONG AND NORTH OF I 90 WHERE BETTER UPPER SUPPORT
EXISTS...BUT EVEN SOUTH OF I 90 WE HAVE SCATTERED CONVECTION
COUPLED WITH SOME WIND. THE WORST OF THE COMPLEX WILL LIKELY BE ON
OUR THE EASTERN EDGE OF OUR ZONES BY 11Z EARLY THIS MORNING...WITH
LINGERING SCATTERED CONVECTION IN PARTS OF SOUTHWEST MN AND
NORTHWEST IA ONLY UNTIL MID MORNING. THE BOW ECHO HAS PERSISTED IN
A SELF PROPAGATING EVENT...BUT OVERALL THE STRONG WIND REPORTS ARE
GETTING A LITTLE MORE SPOTTY AS THE LINE MOVES INTO A BIT MORE
STABILIZED AIR MASS.

OTHERWISE LATER TODAY...COULD BE A CUMULUS FEST THROUGHOUT THE
NORTHEAST QUAD OF OUR FORECAST AREA...WHICH SHOULD BURN OFF BY MID
AFTERNOON. THEREFORE AM EXPECTING A WARM DAY BEHIND THE SURFACE
WIND SHIFT...A WELL MIXED ATMOSPHERE YIELDING HIGHS OF 80 TO 90
DEGREES. TONIGHT SHOULD BE QUIET AS WELL ALTHOUGH THE LEADING EDGE
OF THE NEXT...MUCH WEAKER SHORT WAVE COULD PRODUCE A FEW SHOWERS
AND ISOLATED THUNDERSTORMS IN OUR SOUTHWEST ZONES APPROACHING
SOUTH CENTRAL SD LATE TONIGHT.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 259 AM CDT SAT JUN 20 2015

THE AFOREMENTIONED SHORT WAVE WILL MOVE ACROSS THE FORECAST AREA
ON SUNDAY...FAVORING AREAS ALONG AND NORTH OF I 90. LOW LEVEL
MOISTURE IS LACKING BUT PLENTY OF MID LEVEL MOISTURE EXISTS WITH
SOME MODERATELY UNSTABLE LAPSE RATES. THEREFORE POPS ARE STILL
WARRANTED ACROSS OUR NORTHERN AND WESTERN AREAS. DESPITE THE MID
LEVEL CLOUD DECK...A WARM AIR MASS SHOULD ELEVATE HIGHS INTO THE
80S. THE REST OF THE FORECAST LOOKS RATHER SEASONAL...WITH HIGHS
CONTINUING IN THE 80S AND AT LEAST AT THIS TIME...NOT A LOT OF BIG
SYSTEMS TO HANG YOUR HAT ON.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1227 AM CDT SAT JUN 20 2015

THUNDERSTORM COMPLEX MOVING EASTWARD IN CENTRAL SD AT THIS TIME.
WENT AHEAD AND KEPT THE MENTION OF TSRA FOR THE KHON AND KFSD TAF
SITES BETWEEN 06Z AND 12Z FOR THE 06Z TAF SET. INCLUDE WIND AS A
THREAT...EITHER VIA CONVECTION OR A STRONG WAKE LOW PRESSURE
CENTER WHICH IS CURRENTLY NEAR FAITH SD...ESPECIALLY FOR THE HURON
TAF SITE. WILL OBVIOUSLY MONITOR THE WIND THREAT...BUT DID ALSO
INCLUDE A MVFR MENTION WITH THE TSRA BUT WOULD NOT BE SURPRISED TO
SEE SHORT TERM IFR CONDITIONS IF THE RAIN IS HEAVY ENOUGH.
HUMIDITY TIME SECTIONS AND SOUNDINGS ALSO STRONGLY HINT AT MVFR
CEILINGS EARLY SATURDAY MORNING AT KHON SO INCLUDED THAT
POSSIBILITY. FOR NOW...LEFT TSRA OUT OF THE KSUX TAF SITE AS THERE
IS A CHANCE THE ACTIVITY WILL REMAIN NORTH OF THERE. WILL MONITOR
THAT CLOSELY ALSO.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...MJ
LONG TERM...MJ
AVIATION...MJ
Hazardous weather outlook, Jun 19, 4:21 PM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
421 PM CDT FRI JUN 19 2015

SDZ038>040-052>062-202130-
BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
421 PM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS AREAS
NEAR HIGHWAY 14...FROM HURON TO BROOKINGS...THROUGH 6PM. HAIL UP
TO THE SIZE OF GOLF BALLS AND WINDS TO 60 MPH WILL BE POSSIBLE.

HOWEVER...A LARGER COMPLEX OF THUNDERSTORMS IS EXPECTED TO
ORGANIZE THIS EVENING ACROSS NORTHWEST AND WESTERN SOUTH
DAKOTA...AND PRESS EAST AND SOUTHEAST OVERNIGHT. THESE STORMS WILL
HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 70 MPH.
THIS SECOND AREA OF STORMS MAY ARRIVE IN AREAS FROM HURON TO
CHAMBERLAIN BETWEEN 10 PM AND 12 AM...AND PEAK IN THE POST
MIDNIGHT HOURS. WHILE DAMAGING WIND IS THE GREATEST THREAT...A FEW
STORMS WILL BE CAPABLE OF HAIL UP TO HALF DOLLAR SIZE. A PERIOD OF
HEAVY RAINFALL IS ALSO LIKELY WITH STORMS...WHICH COULD OVERWHELM
SOME POOR DRAINAGE LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODIC THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE FIRST HALF
OF NEXT WEEK...THOUGH AT THIS TIME THE POTENTIAL FOR SEVERE STORMS
IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT BETWEEN 10 PM AND 4 AM.

IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ050-
063>071-202130-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-LINCOLN MN-
LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-GREGORY-
CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-
YANKTON-CLAY SD-UNION-
421 PM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...SOUTH CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM WILL BE POSSIBLE INTO THE EARLY
EVENING. STORMS...AS THE MOVE EASTWARD TOWARD INTERSTATE 29...AND
WESTERN MINNESOTA...ARE EXPECTED TO WEAKEN. HOWEVER...SMALL HAIL
AND BRIEF GUSTY WINDS WILL BE POSSIBLE.

A COMPLEX OF THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL SOUTH
DAKOTA LATER THIS EVENING...AND PUSH EAST AND SOUTHEAST THROUGH
THE OVERNIGHT HOURS...MAINLY AFTER MIDNIGHT. THE GREATER THREAT
WITH THUNDERSTORMS WILL BE POCKETS OF DAMAGING WIND TO 70
MPH OR HIGHER...ALTHOUGH A FEW STORMS MAY PRODUCE HAIL UP TO
QUARTER TO HALF DOLLAR SIZE. LOCALLY HEAVY RAIN MAY ALSO BE
POSSIBLE...WHICH MAY LEAD TO MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODIC THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE FIRST HALF
OF NEXT WEEK...THOUGH AT THIS TIME THE POTENTIAL FOR SEVERE STORMS
IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY FROM MIDNIGHT TO 4 AM.

IAZ020>022-031-032-NEZ013-014-202130-
PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-
421 PM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA
AND NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT

A COMPLEX OF THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL SOUTH
DAKOTA LATER THIS EVENING...AND PUSH EAST AND SOUTHEAST THROUGH
THE OVERNIGHT HOURS...MAINLY AFTER MIDNIGHT. THE GREATER THREAT
WITH THUNDERSTORMS WILL BE POCKETS OF DAMAGING WIND TO 70
MPH...ALTHOUGH A FEW STORMS MAY PRODUCE HAIL UP TO QUARTER TO HALF
DOLLAR SIZE. THE HIGHEST RISK FOR SEVERE STORMS WILL BE FOUND
ALONG AND NORTH OF INTERSTATE 90S.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODIC THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE FIRST HALF
OF NEXT WEEK...THOUGH AT THIS TIME THE POTENTIAL FOR SEVERE STORMS
IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER MIDNIGHT.

In the hours before

Local storm report, Jun 20, 1:45 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
145 AM CDT SAT JUN 20 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND GST     CHAMBERLAIN             43.81N 99.32W
06/20/2015  E60 MPH          BRULE              SD   AWOS

&&

JMJ
Local storm report, Jun 20, 2:00 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
200 AM CDT SAT JUN 20 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 AM     TSTM WND GST     8 W WESSINGTON SPRINGS  44.08N 98.73W
06/20/2015  E60 MPH          JERAULD            SD   TRAINED SPOTTER

&&

JMJ
Local storm report, Jun 20, 2:37 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
237 AM CDT SAT JUN 20 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 AM     TSTM WND DMG     15 NNE BURKE            43.38N 99.16W
06/20/2015                   GREGORY            SD   LAW ENFORCEMENT

            TREES DOWN

&&

JMJ
Local storm report, Jun 20, 2:38 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
238 AM CDT SAT JUN 20 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     TSTM WND DMG     PLATTE                  43.39N 98.84W
06/20/2015                   CHARLES MIX        SD   LAW ENFORCEMENT

            TREES DOWN

&&

JMJ
Local storm report, Jun 20, 2:58 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
258 AM CDT SAT JUN 20 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 AM     TSTM WND GST     14 W PLATTE             43.39N 99.11W
06/20/2015  E60 MPH          CHARLES MIX        SD   PUBLIC

&&

JMJ

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:25 PM CDTSevere Thunderstorm WarningFSDNobles, Rock35 min
Jun 20, 3:56 AM CDTSevere Thunderstorm WarningFSDCottonwood, Jackson, Lyon, Murray, Nobles, Rock49 min
Jun 20, 4:07 AM CDTWind AdvisoryFSDCottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 2 more81 min
Jun 20, 1:21 AM CDTSevere Thunderstorm WarningFSDAurora, Brule, Charles Mix, Douglas, Gregory, Jerauld39 min
Jun 20, 1:48 AM CDTSevere Thunderstorm WarningFSDCharles Mix, Davison, Douglas, Gregory27 min
Jun 20, 1:53 AM CDTSevere Thunderstorm WarningFSDAurora, Beadle37 min
Jun 20, 1:59 AM CDTSevere Thunderstorm WarningFSDAurora, Brule, Charles Mix, Davison, Jerauld, Sanborn31 min
Jun 20, 2:17 AM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Douglas, Gregory, Hutchinson, Yankton43 min
Jun 20, 2:26 AM CDTSevere Thunderstorm WarningFSDBeadle, Davison, Hanson, Kingsbury, Lake, McCook and 2 more34 min
Jun 20, 2:57 AM CDTSevere Thunderstorm WarningFSDBrookings, Hutchinson, Kingsbury, Lake, Lincoln, McCook and 4 more33 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2015Severe Thunderstorm Warnings in South Dakota, 2015Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.